Ok.. So I have stage 4 endometriosis. I was prescribed 8 10MG Oxycodones and a 75MCG Fentanyl patch for pain. Well, The percocets stopped working and it seemed like I could take 15 and they still did nothing! I was SOO tired of the rollercoaster and my body was obviouslly dependant on the opiates so I decided to try Suboxone. Well today is day 3 of the the 8mg film strips 3X's a day and I am STILL having withdrawl (withdrawal) symptoms. I dont feel good AT ALL! I am thinking about pills constantly. This just isn't doing what I thought it was supposed to! Could I be doing something wrong? I am putting it under my tongue and not talking for like ten to fifteen mins. I take a drink before hand. I mean alot of saliva builds up under my tongue and I swallow it. Could i be swallowing the medicine? I am just DESPERATE! Please help me!
Baker-- please ignore the spam message above. Your current symptoms are 100% normal and should have been predicted by your doc. Even if you did wait 24-48 hours, the problem is that your tolerance is much higher than the amount of opioid stimulation produced by Suboxone and buprenorphine. At the ceiling effect level, buprenorphine has the opioid effect of about 60 mg of oxycodone—much less than what you got from the oxycodone and fentanyl combined that you were taking.
All is not lost. You MUST keep taking the Suboxone; over 4-6 days, your tolerance will come down and you will feel better. DO NOT try to treat the withdrawal with opioids like fentanyl or oxycodone; that would be very dangerous, and would set you back a week as far as withdrawal goes. Be patient—you are almost there.
As for dosing, do not drink before dosing; you will have plenty of moisture from your saliva alone. To maximize absorption, you want as little liquid as possible—that increases the concentration of buprenorphine and drives diffusion into tissue. Second, use ALL the surface area in your mouth; swish the liquid around to every surface—there is NOTHING special about the area under the tongue. More surface area equals greater absorption. Finally, do not rinse or eat after dosing for at least 15 minutes or more; you want to allow the buprenorphine to penetrate the tissue, and reach the capillaries under the surface.
Well, I am SO over the roller coaster of the percocets. They just weren't helping anymore no matter how many I took and I am SO afraid of what will happen if I just keep going up and up in pain medicines... Im only 26. Isn't that ALOT of pain medicine? I am not taking the percocet or Fentanyl right now. Just suboxone. Is it possible that it may take a few days to build up in my system? I am miserable!
Thank you VERY much for your help! I cannot thank you enough. I understand completely what you are saying about the tolerance. Thats why I wanted to get off of the percs and Fentanyl because it was just going up up up and they were hardly working anymore. Do you think the suboxone will help with my pain eventually? I am hurting SO bad. I have endometriosis, stage 4. Unbearable pain everyday. I have had at least 10 surgeries but it just comes right back. I have tried everything. We have a son, but through adoption. Which doesn't bother me at all. He is OURS! :)
It is hard to say if Suboxone (buprenorphine) will help the pain. But the thing to remember is that opioid agonists are simply not an option, as your body will only become tolerant to ANY dose. You should become at least MORE comfortable, once your tolerance comes down to meet the level of opioid stimulation that the Suboxone is providing.
There is something that you can look up, called 'opioid-induced hyperalgesia'-- an increase in pain from taking opioid agonists over a long time. The fentanyl and oxycodone may have been making things worse-- but it is hard to know for sure.
I find that almost everybody does better on buprenorphine than they did on opioid agonists, when it comes to pain. My experience with treating pain with buprenorphine is not huge, but over the years I have switched perhaps 30-50 people who had significant pain from agonists to buprenorphine, and the experience is usually positive. It is hard to say how much of that is reduction in pain, and how much is just getting rid of being sick all the time!
Reading the above blog I'm asking the questions "does tapering slowly help lessen WD symptoms and what time frame is optimal tapering for someone taking 200 mg of NORCO per-day?" I am on day 3 of tapering and am down to roughly 80 mgs a day. When should I try to reduce more? I am clearly experiencing some HD but not super bad yet. Am I doing ANY of this right? I really want to quit.
Ok.. Thank you VERY much for your help. I still dont feel great but I am trying my best to stick with it. I do have a question though. What happens if, God Forbid, I am in a terrible car accident and they have to give me pain medicine in the hospital or something? Can they just not?! Will I just suffer? How long after taking suboxone can you take an opiot agonist (percocet, fentanyl morphine or whatever)? I just worry about things like that.
Ok.. So today is day 13 of taking 3 8MG film stips a day. I am STILL not feeling well. I dont have any energy at all. I still am having one certain withdrawl (withdrawal) symptom. My mind is still on the pills. I just dont understand, Dr. I wanted this to be my life saver and instead it feels like its killing me! Tomorrow makes TWO WEEKS that I have been on this medication. Is that not enough? Please help!
Hi, I am also on suboxone, and wanted to answer your question about what happens if you're in an accident or something and have a need for pain relief...
I had to have an emergency c-section a couple months ago.. and 1st, they ended up deciding to use fentanyl in my epidural bcs the anesthesiologist told me the suboxone does not enter the spinal cord, and should help at least some, without making my brain too fuzzy. (it did help-though my mind DID get somewhat fuzzy)
and then 2nd.. after the c-section they continued giving me injections (via vein instead) over the course of the next couple days... now I'm pretty sure the fentanyl worked a little to ease my pain, but not a lot.. it took about 36+ hours before the suboxone wore off enough to allow the fentanyl to really work. So I was in quite a bit of pain at first though less than what I would have felt with nothing at all.. then sometime after the 36 hour mark I started noticing a bigger difference. (after 24 hours they switched from IV fentanyl to oral hydromorphone)
So I guess what I wanted to tell you, is that they can still use the opiates while you/re on suboxone, but that you'd obviously have to stop using it so they others could reach their full potential.
Also.. I used the hydromorphone for about a week and then switched back to the suboxone about 8 hours after my last dose.. and it began doing its job fairly quickly.
One last thing, you should talk to your dr.. maybe 3 a day isn't enough.. there ARE people out there who require more.. myself not included luckily. (at the time of the c-section i was down to only 2mg/0.5mg 2x a day as I was pregnant and concerned with whether the baby would be born dependant. Which he was.. but that's another story.
im on suboxone and it has always help with the pain thst i use to take perk and ocs for! I AM SO HAPPY TO BE OFF THE PAIN PILLS im only 23 years old and i was so depended on them! well now i have fell down the stairs and im in so much pain there just not helping me at all! what should i do i just want the pain to stop but i know i cant just take some perks like before due to the suboxones!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.